Alert archive / South Carolina / River Flood Warnings in 2017
River Flood Warning 11, NWS Columbia, SC
NWS Columbia, SC issued this river flood warning at May 24, 2017, 6:46 PM EDT for Calhoun County, Lexington County, Richland County, South Carolina. It took effect at May 25, 2017, 12:18 AM EDT. It was in force for 68 hr.
The area
The outline as issued.
The facts
- Issued
- May 24, 2017, 6:46 PM EDT (22:46 UTC)
- In effect from
- May 25, 2017, 12:18 AM EDT
- Expired
- May 27, 2017, 8:00 PM EDT
- In force
- 68 hr
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Calhoun County, SC, Lexington County, SC, Richland County, SC
The radar
The Columbia radar (KCAE), 13 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Congaree River at Carolina Eastman (CEAS1).
- Action stage
- 114 ft
- Minor stage
- 115 ft
- Moderate stage
- 119 ft
- Major stage
- 126 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
946 WGUS42 KCAE 242246 FLWCAE BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Columbia Sc 646 PM EDT Wed May 24 2017 ...The National Weather Service in Columbia has issued a flood warning for the following rivers in South Carolina... Congaree River At Carolina Eastman affecting Calhoun...Lexington and Richland Counties .Heavy rain and reservoir releases will bring rising stages along the Congaree River. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...never drive vehicles through flooded areas. The water may be too deep to allow safe passage. Never allow children to play in or near flood waters. Stay tuned to noaa weather radio... local media or the internet for further statements and updated forecasts. && SCC017-063-079-252246- /O.NEW.KCAE.FL.W.0011.170525T0517Z-170528T0000Z/ /CEAS1.1.ER.170525T0517Z.170525T1800Z.170527T0000Z.NO/ 646 PM EDT Wed May 24 2017 The National Weather Service in Columbia has issued a * Flood Warning for The Congaree River At Carolina Eastman * from late tonight to Saturday evening...Or until the warning is cancelled. * At 645 PM Wednesday the stage was 113.2 feet. * Flood stage is 115 feet. * Minor flooding is forecast. * Forecast...The river will rise above flood stage tonight and crest around 116.2 feet Thursday. * At 115 feet...Flooding occurs in low lying areas of the Carolina Eastman Facility and at the Congaree National Park. && LAT...LON 3396 8100 3387 8092 3379 8097 3394 8106 $$
9 follow-up statements
256 WGUS82 KCAE 250050 FLSCAE Flood Statement National Weather Service Columbia Sc 850 PM EDT Wed May 24 2017 ...The Flood Warning continues for the following rivers in South Carolina... Congaree River At Carolina Eastman affecting Calhoun...Lexington and Richland Counties .Heavy rain and reservoir releases will bring rising stages along the Congaree River. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...never drive vehicles through flooded areas. The water may be too deep to allow safe passage. Never allow children to play in or near flood waters. Stay tuned to noaa weather radio... local media or the internet for further statements and updated forecasts. && SCC017-063-079-260050- /O.EXT.KCAE.FL.W.0011.170525T0506Z-170528T0000Z/ /CEAS1.1.ER.170525T0506Z.170525T1800Z.170527T0000Z.NO/ 850 PM EDT Wed May 24 2017 The Flood Warning extended for The Congaree River At Carolina Eastman. * from late tonight to Saturday evening...Or until the warning is cancelled. * At 8 PM Wednesday the stage was 114.0 feet. * Flood stage is 115 feet. * Minor flooding is forecast. * forecast...The river will rise above flood stage tonight and crest around 116.2 feet Thursday. * At 115 feet...Flooding occurs in low lying areas of the Carolina Eastman Facility and at the Congaree National Park. && LAT...LON 3396 8100 3387 8092 3379 8097 3394 8106 $$
616 WGUS82 KCAE 250221 FLSCAE Flood Statement National Weather Service Columbia Sc 1021 PM EDT Wed May 24 2017 ...The Flood Warning continues for the following river in South Carolina... Congaree River At Carolina Eastman affecting Calhoun...Lexington and Richland Counties .Heavy rain and reservoir releases will bring rising stages along the Congaree River. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...never drive vehicles through flooded areas. The water may be too deep to allow safe passage. Never allow children to play in or near flood waters. Stay tuned to noaa weather radio... local media or the internet for further statements and updated forecasts. && SCC017-063-079-260221- /O.EXT.KCAE.FL.W.0011.170525T0418Z-170528T0129Z/ /CEAS1.1.ER.170525T0418Z.170525T1800Z.170527T0129Z.NO/ 1021 PM EDT Wed May 24 2017 The Flood Warning extended for The Congaree River At Carolina Eastman. * until Saturday evening...Or until the warning is cancelled. * At 10 PM Wednesday the stage was 114.5 feet. * Flood stage is 115 feet. * Minor flooding is forecast. * Forecast...The river at Carolina Eastman will crest around 116.3 feet Thursday. * At 115 feet...Flooding occurs in low lying areas of the Carolina Eastman Facility and at the Congaree National Park. && LAT...LON 3396 8100 3387 8092 3379 8097 3394 8106 $$
588 WGUS82 KCAE 250909 FLSCAE Flood Statement National Weather Service Columbia Sc 509 AM EDT Thu May 25 2017 ...The Flood Warning continues for the following rivers in South Carolina.. Congaree River At Carolina Eastman affecting Calhoun...Lexington and Richland Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...never drive vehicles through flooded areas. The water may be too deep to allow safe passage. Never allow children to play in or near flood waters. Stay tuned to noaa weather radio... local media or the internet for further statements and updated forecasts. && SCC017-063-079-260909- /O.CON.KCAE.FL.W.0011.000000T0000Z-170528T0129Z/ /CEAS1.1.ER.170525T0353Z.170525T1800Z.170527T0129Z.NO/ 509 AM EDT Thu May 25 2017 The Flood Warning continues for The Congaree River At Carolina Eastman. * until Saturday evening...Or until the warning is cancelled. * At 5 AM Thursday the stage was 116.2 feet. * Flood stage is 115.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 116.5 feet by early this afternoon. The river will fall below flood stage by tomorrow night. * At 115.0 feet...Flooding occurs in low lying areas of the Carolina Eastman Facility and at the Congaree National Park. && LAT...LON 3396 8100 3387 8092 3379 8097 3394 8106 $$
750 WGUS82 KCAE 251438 FLSCAE Flood Statement National Weather Service Columbia Sc 1038 AM EDT Thu May 25 2017 ...The Flood Warning continues for the following rivers in South Carolina... Congaree River At Carolina Eastman affecting Calhoun...Lexington and Richland Counties .after the dot...explain the reasons for the Flood Warning here.Do not remove the dot. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...never drive vehicles through flooded areas. The water may be too deep to allow safe passage. Never allow children to play in or near flood waters. Stay tuned to noaa weather radio... local media or the internet for further statements and updated forecasts. && SCC017-063-079-261438- /O.EXT.KCAE.FL.W.0011.000000T0000Z-170528T1200Z/ /CEAS1.1.ER.170525T0353Z.170525T1123Z.170527T1200Z.NO/ 1038 AM EDT Thu May 25 2017 The Flood Warning extended for The Congaree River At Carolina Eastman. * until Sunday morning...Or until the warning is cancelled. * At 7 AM Thursday the stage was 116.3 feet. * Flood stage is 115.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall...Going below flood stage by Saturday morning. * At 115.0 feet...Flooding occurs in low lying areas of the Carolina Eastman Facility and at the Congaree National Park. && LAT...LON 3396 8100 3387 8092 3379 8097 3394 8106 $$
247 WGUS82 KCAE 251444 FLSCAE Flood Statement National Weather Service Columbia Sc 1044 AM EDT Thu May 25 2017 ...The Flood Warning continues for the following rivers in South Carolina.. Congaree River At Carolina Eastman affecting Calhoun...Lexington and Richland Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...never drive vehicles through flooded areas. The water may be too deep to allow safe passage. Never allow children to play in or near flood waters. Stay tuned to noaa weather radio... local media or the internet for further statements and updated forecasts. && SCC017-063-079-261444- /O.CON.KCAE.FL.W.0011.000000T0000Z-170528T1200Z/ /CEAS1.1.ER.170525T0353Z.170525T1123Z.170527T1200Z.NO/ 1044 AM EDT Thu May 25 2017 The Flood Warning continues for The Congaree River At Carolina Eastman. * until Sunday morning...Or until the warning is cancelled. * At 7 AM Thursday the stage was 116.3 feet. * Flood stage is 115.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall...Going below flood stage by Saturday morning. * At 115.0 feet...Flooding occurs in low lying areas of the Carolina Eastman Facility and at the Congaree National Park. && LAT...LON 3396 8100 3387 8092 3379 8097 3394 8106 $$
136 WGUS82 KCAE 260141 FLSCAE Flood Statement National Weather Service Columbia Sc 941 PM EDT Thu May 25 2017 ...The Flood Warning continues for the following rivers in South Carolina... Congaree River At Carolina Eastman affecting Calhoun...Lexington and Richland Counties Great Pee Dee River At Cheraw affecting Chesterfield and Marlboro Counties .Heavy rainfall and reservoir releases have resulted in rising stages along the Congaree River and Great Pee Dee River. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...never drive vehicles through flooded areas. The water may be too deep to allow safe passage. Never allow children to play in or near flood waters. Stay tuned to noaa weather radio... local media or the internet for further statements and updated forecasts. && SCC017-063-079-270141- /O.EXT.KCAE.FL.W.0011.000000T0000Z-170528T1535Z/ /CEAS1.1.ER.170525T0353Z.170526T0126Z.170527T1535Z.NO/ 941 PM EDT Thu May 25 2017 The Flood Warning extended for The Congaree River At Carolina Eastman. * until Sunday morning...Or until the warning is cancelled. * At 9 PM Thursday the stage was 116.5 feet. * Flood stage is 115 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river at Carolina Eastman will crest 117 to 117.5 feet Friday. * At 115 feet...Flooding occurs in low lying areas of the Carolina Eastman Facility and at the Congaree National Park. && LAT...LON 3396 8100 3387 8092 3379 8097 3394 8106 $$ SCC025-069-270141- /O.EXT.KCAE.FL.W.0012.000000T0000Z-170528T0640Z/ /CHES1.1.ER.170525T2054Z.170526T1200Z.170527T0640Z.NO/ 941 PM EDT Thu May 25 2017 The Flood Warning extended for The Great Pee Dee River At Cheraw. * until late Saturday night...Or until the warning is cancelled. * At 6 PM Thursday the stage was 30.3 feet. * Flood stage is 30 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river at Cheraw will crest around 31.3 feet Friday. * At 30 feet...The higher bank begins to flood. Large areas of farmland and river bottomland near Cheraw will be flooded. Portions of Riverside Park become flooded. && LAT...LON 3455 7984 3455 7990 3480 8002 3480 7994 $$
091 WGUS82 KCAE 260910 FLSCAE Flood Statement National Weather Service Columbia Sc 510 AM EDT Fri May 26 2017 ...The Flood Warning continues for the following rivers in South Carolina.. Congaree River At Carolina Eastman affecting Calhoun...Lexington and Richland Counties Pee Dee River At Cheraw affecting Chesterfield and Marlboro Counties .Heavy rainfall and reservoir releases have resulted in rising stages along the Congaree River and Great Pee Dee River. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...never drive vehicles through flooded areas. The water may be too deep to allow safe passage. Never allow children to play in or near flood waters. Stay tuned to noaa weather radio... local media or the internet for further statements and updated forecasts. && SCC017-063-079-270910- /O.CON.KCAE.FL.W.0011.000000T0000Z-170528T1535Z/ /CEAS1.1.ER.170525T0353Z.170526T0902Z.170527T1535Z.NO/ 510 AM EDT Fri May 26 2017 The Flood Warning continues for The Congaree River At Carolina Eastman. * until Saturday morning...Or until the warning is cancelled. * At 5 AM Friday the stage was 118.0 feet. * Flood stage is 115.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will begin to fall by this afternoon...Going below flood stage by Saturday late morning. * At 119.0 feet...Extensive flooding occurs in the Congaree National Park. Some area farmland is flooded. Minor flooding occurs at the Carolina Eastman Facility. && LAT...LON 3396 8100 3387 8092 3379 8097 3394 8106 $$ SCC025-069-270910- /O.CON.KCAE.FL.W.0012.000000T0000Z-170528T0640Z/ /CHES1.1.ER.170525T2054Z.170526T1200Z.170527T0640Z.NO/ 510 AM EDT Fri May 26 2017 The Flood Warning continues for The Pee Dee River At Cheraw. * until late Saturday night...Or until the warning is cancelled. * At 3 AM Friday the stage was 30.6 feet. * Flood stage is 30.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 31.3 feet by late this morning. The river is expected to fall below flood stage Saturday morning. * At 30.0 feet...The higher bank begins to flood. Large areas of farmland and river bottomland near Cheraw will be flooded. Portions of Riverside Park become flooded. && LAT...LON 3455 7984 3455 7990 3480 8002 3480 7994 $$
435 WGUS82 KCAE 270212 FLSCAE Flood Statement National Weather Service Columbia Sc 1012 PM EDT Fri May 26 2017 ...The Flood Warning continues for the following river in South Carolina... Congaree River At Carolina Eastman affecting Calhoun...Lexington and Richland Counties .Heavy rainfall and reservoir releases have resulted in elevated stages along the Congaree River. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...never drive vehicles through flooded areas. The water may be too deep to allow safe passage. Never allow children to play in or near flood waters. Stay tuned to noaa weather radio... local media or the internet for further statements and updated forecasts. && SCC017-063-079-280212- /O.EXT.KCAE.FL.W.0011.000000T0000Z-170528T0745Z/ /CEAS1.1.ER.170525T0353Z.170526T0902Z.170527T0745Z.NO/ 1012 PM EDT Fri May 26 2017 The Flood Warning extended for The Congaree River At Carolina Eastman. * until late Saturday night...Or until the warning is cancelled. * At 10 PM Friday the stage was 116.2 feet. * Flood stage is 115 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river at Carolina Eastman will continue to fall...and will likely drop below flood stage Saturday or Sunday. * At 115.0 feet...Flooding occurs in low lying areas of the Carolina Eastman Facility and at the Congaree National Park. && LAT...LON 3396 8100 3387 8092 3379 8097 3394 8106 $$
868 WGUS82 KCAE 270850 FLSCAE Flood Statement National Weather Service Columbia Sc 450 AM EDT Sat May 27 2017 ...The Flood Warning is cancelled for the following rivers in South Carolina... Congaree River At Carolina Eastman affecting Calhoun...Lexington and Richland Counties SCC017-063-079-270920- /O.CAN.KCAE.FL.W.0011.000000T0000Z-170528T0745Z/ /CEAS1.1.ER.170525T0353Z.170526T0902Z.170527T0512Z.NO/ 450 AM EDT Sat May 27 2017 The Flood Warning is cancelled for The Congaree River At Carolina Eastman. * At 4 AM Saturday the stage was 113.6 feet. * Flood stage is 115.0 feet. * The river fell below flood stage after midnight this morning. * Forecast...The river will continue to fall to 111.0 feet by tomorrow morning. $$ This will be the last statement for this high water event.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this river flood warning went out at May 24, 2:14 PM EDT, 4 hours 32 minutes earlier.
Area forecast discussion, May 24, 2:14 PM EDT, 4 hours 32 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
214 PM EDT Wed May 24 2017
.SYNOPSIS...
Low pressure system to move through the region today with
another round of showers and thunderstorms, some severe. The
cold front will finally move east of the area tonight, and only
light showers expected Thursday. High pressure and drier air
will return Friday and Saturday.
&&
.NEAR TERM /THROUGH TONIGHT/...
A low pressure system is approaching from the west associated
with a negatively-tilted deep upper trough. Despite overcast
skies, the area has warmed enough today to become significantly
unstable with Lifted Index values between -4 and -6, and surface
based CAPE has increased above 2000 J/kg. Favorable dynamics
associated with a strong shortwave moving up from southern
Georgia will contribute to an enhanced risk of severe
thunderstorms through this evening. Damaging wind gusts, large
hail and a few tornadoes will be possible, and there is a
Tornado Watch through 6 PM. Heavy rain is also expected. Given
saturated soil from several days of rain, flash flooding will
also be possible, and the Flash Flood Watch will remain in
effect through 8 PM.
A cold front will finally move through the area later this
evening, and a majority of the activity should push east by 10
PM. Isolated to scattered showers may linger through the night
since the upper trough will still be over the region, but in
general, much drier conditions are expected. Skies will also
partially clear, and temperatures will fall into the 50s.
&&
.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
The upper trough axis will swing through the forecast area on Thursday
with a pocket of very cold 500mb temperatures around -20C to -21C
which is quite cold for late May. Expect the cold temperatures
aloft will result in scattered showers with steep mid-level
lapse rates and could even see a bit of graupel with some of the
stronger cells. By late afternoon the cold pool will have
shifted east of the forecast area and precipitation chances
should diminish along with cooler, drier air building into the
region. Highs on Thursday will be mostly in the middle 70s,
limited by cloud cover and weak cool advection. Overnight lows
Thursday night will fall into the middle to upper 50s.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Dry and fair weather expected to close out the week with
surface high pressure building over the area with generally
zonal westerly or northwesterly flow at 500mb. Temperatures will
be slightly below normal on Friday in the lower 80s but will
quickly warm back above normal on Sat/Sun with southerly flow
returning and weak upper ridging building over the area.
The next weather system will impact the forecast area on Sun/Mon
as a deep trough dives southeastward into the middle of the
country and 500mb flow veers to the southwest allowing moisture
to increase again over the area. The combination of weak
shortwave energy and increasing moisture will warrant small
chance pops mainly Sunday into Tuesday.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
Scattered to broken low and mid level clouds as well as a dense
cirrus shield over the area. MVFR to VFR ceilings will become
mostly MVFR with possible IFR conditions as showers and
thunderstorms move through the area this afternoon and evening.
Precipitation will move out of the area late this evening and
ceilings will scatter out. Breezy winds can be expected on
Thursday with mostly VFR conditions. However, the could be
restrictions in scattered showers, and possibly a few
thunderstorms.
EXTENDED AVIATION OUTLOOK...Drier air will be in place Friday
and Saturday. Showers and thunderstorms will return Sunday and
Monday.
&&
.HYDROLOGY...
Significant rainfall over the past few days has resulted in
runoff into the mainstem rivers. Additional rainfall is expected
today and tonight, therefore over the next several days we will
see rises in rivers and streams across the area which could
result in river flooding. Additional rainfall and flood
potential will continue to be closely monitored.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
GA...Flash Flood Watch until 8 PM EDT this evening for GAZ040-
063>065-077.
SC...Flash Flood Watch until 8 PM EDT this evening for SCZ015-016-
018-020>022-025>031-035>038-041.
&&Hazardous weather outlook, May 24, 6:00 PM EDT, 46 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 600 PM EDT Wed May 24 2017 GAZ063>065-077-SCZ016-022-025-027>031-035>038-041-252200- McDuffie-Columbia-Richmond-Burke-Chesterfield-Kershaw-Edgefield- Lexington-Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun- Clarendon-Bamberg- 600 PM EDT Wed May 24 2017 ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...TORNADO WATCH 263 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Flash Flood Watch. Numerous to widespread showers and thunderstorms are expected this afternoon and evening. A few of these thunderstorms could become strong and be capable of producing tornadoes and damaging wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GAZ040-SCZ015-018-020-021-026-252200- Lincoln-Lancaster-McCormick-Newberry-Fairfield-Saluda- 600 PM EDT Wed May 24 2017 ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...TORNADO WATCH 262 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Flash Flood Watch. Numerous to widespread showers and thunderstorms are expected this afternoon and evening. A few of these thunderstorms could become strong and be capable of producing tornadoes and damaging wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, May 24, 5:43 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
543 PM EDT WED MAY 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM TSTM WND DMG 3 SW CHAPIN 34.13N 81.39W
05/24/2017 LEXINGTON SC LAW ENFORCEMENT
TREES DOWN AT LONG PINE ROAD AND STRAWFIELD
ROAD. TIME ESTIMATED FROM RADAR.
&&Local storm report, May 24, 5:46 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
546 PM EDT WED MAY 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM TSTM WND DMG SALUDA 33.99N 81.77W
05/24/2017 SALUDA SC EMERGENCY MNGR
TREE ON HOUSE AT 511 JOHNSTON HIGHWAY.
&&
DALocal storm report, May 24, 5:55 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
555 PM EDT WED MAY 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM TSTM WND DMG POMARIA 34.27N 81.42W
05/24/2017 NEWBERRY SC TRAINED SPOTTER
MULTIPLE TREES/POWER LINES DOWN AND SEVERAL
HOUSES DAMAGED IN VICINITY OF
POMARIA/GARMANY ELEMENTARY SCHOOL.
&&
DALocal storm report, May 24, 5:59 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
559 PM EDT WED MAY 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM TSTM WND DMG 3 N IRMO 34.14N 81.19W
05/24/2017 RICHLAND SC LAW ENFORCEMENT
TREE IN ROADWAY AT KOON ROAD AND WES BICKLEY
ROAD.
&&
LMLocal storm report, May 24, 6:34 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
634 PM EDT WED MAY 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM FUNNEL CLOUD LANCASTER 34.72N 80.78W
05/24/2017 LANCASTER SC TRAINED SPOTTER
3 TRAINED SPOTTERS REPORTED FUNNEL CLOUDS
WITH ROTATION IN THE BUFORD, BROOKLYN AND
ELGIN COMMUNITIES IN THE LANCASTER AREA.
&&
DALocal storm report, May 24, 6:45 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
645 PM EDT WED MAY 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM HAIL 1 WNW LANCASTER MILL 34.71N 80.80W
05/24/2017 E0.25 INCH LANCASTER SC TRAINED SPOTTER
PEA SIZE HAIL REPORTED IN THE BUFORD
COMMUNITY.
&&
DAThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 2:28 AM EDT | Special Weather Statement | CAE | Bamberg | 47 min |
| May 24, 1:21 PM EDT | Severe Thunderstorm Warning | CAE | Edgefield, McCormick | 39 min |
| May 24, 1:57 PM EDT | Severe Thunderstorm Warning | CAE | Edgefield, McCormick | 48 min |
| May 24, 2:30 PM EDT | Severe Thunderstorm Warning | CAE | Edgefield, Lexington, Newberry, Saluda | 45 min |
| May 24, 2:33 PM EDT | Tornado Warning | CAE | Edgefield, Saluda | 27 min |
| May 24, 2:57 PM EDT | Areal Flood Advisory | CAE | Edgefield, McCormick, Saluda | 2 hr |
| May 24, 3:00 PM EDT | Tornado Warning | CAE | Fairfield, Lexington, Newberry, Richland, Saluda | 30 min |
| May 24, 3:14 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Lexington, Newberry, Richland, Saluda | 61 min |
| May 24, 3:28 PM EDT | Tornado Warning | CAE | Fairfield, Newberry | 32 min |
| May 24, 3:48 PM EDT | Severe Thunderstorm Warning | CAE | Lancaster | 42 min |
| May 24, 3:54 PM EDT | Tornado Warning | CAE | Lancaster | 36 min |
| May 24, 4:12 PM EDT | Areal Flood Advisory | CAE | Fairfield, Lexington, Newberry, Richland, Saluda | 2 hr |
| May 24, 4:48 PM EDT | Special Weather Statement | CAE | Aiken | 27 min |
| May 24, 5:40 PM EDT | River Flood Advisory | CAE | Lexington, Richland | 48 hr |
Nearby
River Flood Warnings in South Carolina, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.